View Full Version : Why is my hair falling out??? Im only 20


cinfid12
03-07-10, 03:51 PM
Well this has occurred for about a year i thought it was adderall but it happens even when im off it for a while. I run my hand through my hair and it fall out, like way more than it should. What's the cause of this? Is this a symptom of something I need to know of??

Nick
03-07-10, 05:20 PM
You are just probably losing your hair. Are you a man? If so, then it's natural. I started losing my hair at 16 years old. I'm 26. I am not bald, but my hairline has receded quite a bit, and if I grew it out, it would be a little thin on top. I shave my head, and I look great, and prefer myself this way actually. I guess I lucked out.

indy
03-07-10, 05:22 PM
are you cold, tired and mildly depressed or foggy? do you have dry skin and waxy patches on your eyelids? are the ends of your eyebrows thinning? if you are female, is your cycle irregular? do you get anxiety? if any of this sounds familiar you should get your thyroid tested. i have hypothyroidism and one of the big signs is that my hair started to fall out. big clumps in the shower and lots of strands when i ran my hand through my hair. hypothyroidism can also mess with your mind and mimic adhd or make adhd worse.

also unexplained weight gain can be a symptom.

croweater
03-07-10, 05:27 PM
What nick and indy said^^

Also, you might like to look at iron, folate, B12 and zinc levels. Deficiencies of these can be causes of,or contribute to, hair fall.

cinfid12
03-07-10, 05:33 PM
I am a male and this happened all of a sudden, here are some more symptoms,
I am tired/fatigued most of the time, have no libido, have difficulty concentrating, and seem to have a little anxiety

Nick
03-07-10, 05:37 PM
Could be a thyroid issue, but it's unlikely.

Examine the males in your family. Who has or doesn't have their hair?

williet65
03-07-10, 05:51 PM
Quick, take propecia/proscar/Finasteride.

Nick
03-07-10, 05:55 PM
I would not recommend finasteride. I took it, and I believe it messed me sexually for a few years. Who knows what it does? And, it did not work. I think Propecia (finasteride) isn't worth it to be honest.

Rogaine however, does work, but once you start, you have to keep using it forever.

kilted_scotsman
03-07-10, 06:26 PM
They say the shaven headed look is all the rage these days...

kilted

williet65
03-07-10, 08:13 PM
I was loosing my hair just like cinfid12 (http://www.addforums.com/forums/member.php?u=29907). Now, several years later, i have a full head of hair with no graying nor receding. It really works for me and my brother. But, maybe that's why my penis fell off????

meridian
03-07-10, 08:55 PM
I run my hand through my hair and it fall out, like way more than it should. What's the cause of this? Is this a symptom of something I need to know of??

Sorry to hear it!

But the main cause is generally heredity.

How much hair does your Mother's brother have? He's a good indicator for you (assuming you have a maternal uncle).

It can be alopecia from stress (my Dad had that and recovered from it, but his hair came out in clumps).

But it is most likely just your fate.

BTW, I take Finasteride and my hair falls out in small amounts and my hairline is thinning, but I actually take it for BPH (benign prostate enlargement).

mhyper790
03-07-10, 10:18 PM
Well this has occurred for about a year i thought it was adderall but it happens even when im off it for a while. I run my hand through my hair and it fall out, like way more than it should. What's the cause of this? Is this a symptom of something I need to know of??


Did you notice this overall started to happen before meds or after you started taking meds?

My hair falls out all the time, I have a full head of hair, thick and all, but shed like crazy but it grows back..

Also I have some type of alopecia, where the immune system attacks your Hair follicles. But it only happens in my facial hair and head hair. Little spots circular to square formations will form, and will grow back after like 1 to 6 months...This is where I notice I loose A ton of hair, like lots will be on my pillow when I wake up and I know exactly what to expect..

But Speak to your doctor and see what he/she thinks..(I bet you knew I was going to say that :) )

cinfid12
03-09-10, 03:23 AM
It started all of a sudden like a year ago when I noticed all the other symptoms listed above